MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that distal shaft separation occurred.The target lesion was located in the proximal left anterior descending artery.A 3.00 x 12mm synergy xd drug-eluting stent was advanced for treatment.The balloon was inflated at 6 atmospheres when it was noted that blood was going back into the inflation device.The delivery system was removed from the guide catheter, but noted that the delivery balloon had disconnected from the shaft and remained inside the patient's body.The physician was able to deliver several emerge balloon catheters to crush the stent and balloon.A 3.50 x 16mm synergy xd stent was placed to jail the initial stent and balloon against the vessel wall.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
A synergy xd mr us 3.00 x 12mm stent delivery system was returned for analysis without the distal shaft including the balloon and stent portion.The partial device (125cm in length) from proximal tip of manifold to guidewire port with corewire exposed was returned.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.A fracture was noted at the hypotube laser cut region 107.5cm distally from distal end of the strain relief.The break appeared at the second spiral of the laser cut held together by the corewire.The outer shaft polymer extrusion was separated at the fracture site also with the shaft polymer extrusion not present on the distal lasercut region.A visual examination of the outer and inner lumen and mid-shaft section identified a break in the polymer extrusion region (within the trough/wire exchange port with exposed corewire) 125cm distal to tip of the manifold.The corewire was also exposed (extending 2.8cm distal to hypotube tab).No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Bsc aware date was on 30nov2020.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11004198
Report Number2134265-2020-17535
Device Sequence Number869467
Product Code NIQ
UDI-Device Identifier08714729980957
UDI-Public08714729980957
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberH7493941812300
Device Lot Number0025685844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/06/2020
01/20/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date12/21/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1